Alert archive / Oklahoma / Tornado Warnings in 2025
Tornado Warning 73, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 26, 2025, 5:06 PM CDT for McCurtain County, Oklahoma. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2025, 5:06 PM CDT (22:06 UTC)
- Expired
- Apr 26, 2025, 5:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County McCurtain County, OK
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 5:35 PM CDT | TSTM WND DMG | Haworth, OK | Tree downed onto power lines on East Arkansas Avenue in Haworth. |
| Apr 26, 5:35 PM CDT | HAIL 1 | Haworth, OK | |
| Apr 26, 5:38 PM CDT | TSTM WND GST 60 | Haworth, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 4:42 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.1 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WFUS54 KSHV 262206
TORSHV
OKC089-262245-
/O.NEW.KSHV.TO.W.0073.250426T2206Z-250426T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
506 PM CDT Sat Apr 26 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southeastern McCurtain County in southeastern Oklahoma...
* Until 545 PM CDT.
* At 506 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles southeast of Idabel, or 20 miles west of
Foreman, moving east at 25 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southeastern McCurtain County, including the following locations...
Bokhoma, Haworth, Tom, Moon, Cerrogordo, America, Goodlake, Harris,
and Shinewell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3369 9449 3369 9464 3370 9464 3369 9465
3370 9467 3369 9473 3371 9475 3373 9475
3373 9478 3374 9480 3376 9482 3377 9482
3377 9483 3379 9485 3394 9449
TIME...MOT...LOC 2206Z 256DEG 21KT 3375 9474
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
151 follow-up statement
636
WWUS54 KSHV 262243
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
543 PM CDT Sat Apr 26 2025
OKC089-262252-
/O.EXP.KSHV.TO.W.0073.000000T0000Z-250426T2245Z/
McCurtain OK-
543 PM CDT Sat Apr 26 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MCCURTAIN COUNTY WILL EXPIRE
AT 545 PM CDT...
The storm which prompted the warning has weakened, and no longer
appears capable of producing a tornado. Therefore, the warning will
be allowed to expire. However, large hail and damaging winds are
still possible with this thunderstorm.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Oklahoma...and northeastern Texas.
Remember, a Severe Thunderstorm Warning still remains in effect for
Southeast McCurtain County until 6 PM.
&&
LAT...LON 3369 9449 3369 9464 3370 9464 3369 9465
3370 9467 3369 9473 3371 9475 3373 9475
3373 9478 3374 9480 3376 9482 3377 9482
3377 9483 3379 9485 3394 9449
TIME...MOT...LOC 2242Z 256DEG 21KT 3380 9451
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 3:11 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 26, 3:11 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 311 PM CDT Sat Apr 26 2025 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Sunday Night) Issued at 224 PM CDT Sat Apr 26 2025 Partly cloudy skies this mid afternoon with air temps in the mid 80s for most with a couple upper 80s along I-49 in LA. The wind has picked up now west of I-49 and 5KT or less to the east. We even see some gustiness over our deep E TX Counties. The SPC did scale back a bit on the Slight Risk late this morning, but has just updated again to expand the Slight Risk down the Red River Valley to include Texarkana now and more of SW AR on the remaining day one outlook with the good CAPE in place, while leaving the Marginal and the General across more of E TX. We are still looking for some damaging wind primarily as the towers build into scattered thunderstorms during the remaining daylight. The latest HRRR continues to focus the bulk of convection north of the Red River into the early evening and shifting a percolation of showers and isolated thunderstorms ongoing across south AR until well after midnight. This will be it for a while as we trend a little warmer and drier to unfold during Sunday and into the start the new week. So upper 80s are likely to become a little more widespread, if not a few more sites reaching that 90 degree mark. Lows again tomorrow night will see mid to upper 60s as the ridging builds over Mexico and expands out over the western Gulf of America through the short term and early long. /24/ && .LONG TERM... (Monday through next Friday) Issued at 224 PM CDT Sat Apr 26 2025 Both the GFS and the ECMWF build the upper ridge and hold around 590dam to start the new work week and this will effectively suppress our rain chances through Tuesday as temps continue to warm slightly. Meanwhile, the deep synoptic trough offshore of the west coast will edge a deep core of 548dam over CA/NV early in the week that will fill and drift across the Four Corners. The light NW flow we have seen will back with deepening SW flow and slowly edge our next system eastward by midweek. The ECMWF is a little more liberal with light QPF arriving during early Wednesday and the GFS focuses on the our I-30 corridor by noon, expanding S and E late day and especially overnight. This will be when we see our highest pops, which will linger into Thursday. So we will see a wet end to a wet month and kick off May with ongoing convection. The WPC has expanded the Slight and Marginal ERO's during the same time as we turn the page on the calendar. As they have bumped totals for much of area during mid to late week with the days 1-5 now sporting some better than 3 inch amounts along and north of our I-30 corridor. It is now just our far eastern Parishes with less than one inch expected. So this will help keep back the drought monitor for a while longer. And perhaps more as the CPC 8 to 14 day outlook trends us back a little closer to average temps and a little above on rainfall for the first week or two into May. /24/ && .AVIATION... (18Z TAFS) Issued at 1257 PM CDT Sat Apr 26 2025 Cu cigs have developed over much of the region as of midday, and should gradually scatter out by midafternoon beneath the cirrus canopy spilling ESE along/N of the I-20 corridor from the ongoing MCS over the Middle Red River Valley. Scattered convection may develop by or just before 00Z over portions of extreme NE TX/SE OK/SW AR, along a stationary front and ahead of the parent upper trough as it ejects ENE across Ern OK/Wrn AR, possibly affecting the TXK/ELD terminals. Have delayed VCTS mention until this time frame for these terminals and dropped mention elsewhere, as confidence remains low in convection developing as far S as I-20. While some cu and elevated convective debris should linger across SW AR, the cu field should diminish elsewhere, with low MVFR/IFR cigs developing by/after 09Z Sunday over Deep E TX, which should advance N into much of E TX by daybreak. Low MVFR cigs may also develop by/after daybreak Sunday over SE OK/portions of SW AR near and N of the stationary front, which may be reinforced back S from the convection that develops across SE OK/Wrn AR this evening/overnight. Slow improvement in cigs is expected by the end of the 18Z TAF period, with VFR conditions returning by midday/early afternoon Sunday. SSE winds 4-8kts this afternoon will become SSE 5kts or less/Lt Vrb after 00Z. /15/ && .SPOTTER INFORMATION STATEMENT... Issued at 1152 AM CDT Sat Apr 26 2025 Spotter activation may be needed late this afternoon and tonight over Southeast Oklahoma, portions of extreme Northeast Texas, and Southwest Arkansas. && .PRELIMINARY POINT TEMPS/POPS... SHV 67 89 69 88 / 20 0 0 0 MLU 68 89 67 88 / 10 10 0 0 DEQ 62 85 64 85 / 60 10 0 0 TXK 66 88 67 89 / 50 10 0 0 ELD 63 88 64 88 / 30 10 0 0 TYR 65 86 69 86 / 10 0 0 0 GGG 65 87 67 87 / 10 0 0 0 LFK 65 87 68 88 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...24 LONG TERM....24 AVIATION...15
In the hours before
Special weather statement, Apr 26, 3:11 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Shreveport LA
311 PM CDT Sat Apr 26 2025
TXZ096-262115-
Red River TX-
311 PM CDT Sat Apr 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN RED RIVER COUNTY
THROUGH 415 PM CDT...
At 311 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 10 miles east of Paris, moving north at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Redland, Manchester, Kiomatia, Kanawha, and Woodland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3388 9531 3388 9528 3391 9528 3391 9527
3389 9527 3389 9525 3393 9525 3396 9523
3392 9513 3390 9512 3390 9509 3364 9531
TIME...MOT...LOC 2011Z 200DEG 13KT 3370 9537
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
15Special weather statement, Apr 26, 4:41 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
441 PM CDT Sat Apr 26 2025
OKZ077-TXZ096-262245-
McCurtain OK-Red River TX-
441 PM CDT Sat Apr 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN MCCURTAIN AND
NORTHEASTERN RED RIVER COUNTIES THROUGH 545 PM CDT...
At 440 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles northeast of Manchester to near Idabel
to 14 miles north of Boxelder. Movement was east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Bokhoma, Broken Bow, Farmers Hill, Idabel, Moon, Goodlake, Millerton,
Harris, Goodwater, Silver City, Haworth, Tom, Holly Creek, America,
Garvin, Albion, and Bryarly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3404 9467 3384 9449 3368 9450 3367 9458
3368 9459 3367 9459 3368 9462 3367 9463
3367 9467 3368 9464 3370 9464 3369 9465
3370 9467 3368 9469 3370 9474 3366 9475
3364 9495 3383 9509 3399 9514
TIME...MOT...LOC 2140Z 263DEG 15KT 3394 9498 3385 9486 3367 9481
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 3:51 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 54 min |
| Apr 26, 4:41 PM CDT | Special Weather Statement | SHV | McCurtain | 64 min |
| Apr 26, 4:55 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 65 min |
| Apr 26, 5:33 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 57 min |
| Apr 26, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 33 min |
Nearby
Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.